I've been given two kenalog injections since having a revision to remove excess scar tissue. One was given a week after the revision and the other was given 6.5 weeks later. Days after each injection, I noticed that my nose looked more defined and just how I want it, but within a few weeks it returned to being fuller. Should I schedule an appointment and ask my doctor for a third injection or will it inevitably be a waste again? If so, when? It's been two weeks since the last injection.
Should I Ask my Doctor for a Third Kenalog Injection (For Rhinoplasty)?
Doctor Answers (6)
Kenalog Injections After Rhinoplasty
Doing Kenalog injections after rhinoplasty can be quite problematic if done too frequently or not in the right plane as it can cause skin atrophy or hyper pigmentation. I would be very hesitant to do aggressive steroid injections after rhinoplasty in most patients except if they have thick skin, are male, are a secondary rhinoplasty patient, or have unusual swelling in one area.
Should I ask for more analog shots after my Revision Rhinoplasty?
I have performed Rhinoplasty and revision Rhinoplasty for more than 20 years and use kenalog 10 injections when the need arises to decrease the accumulation of subcutaneous scar tissue. Thicker, oily skin is the most susceptible to this scar tissue build up but it (the scar) stems from chronic swelling in the tissues after a Rhinoplasty and as such can occur in all skin types after any Rhinoplasty if left alone.
Kenalog 10, IMHO, can be injected into the nasal tissues, at monthly intervals, until the desired results are achieved during the first 6-9 months when the post surgical swelling is the greatest. The effects of the kenalog decrease after that time frame, IMHO, making it far less effective. Kenalog does not really dissolve mature scar tissue but rather decreases the body's ability to make more scar and prohibits scar tissue from become mature, stable scar.
Web reference: http://www.drfpalmer.com
Steroids after rhinoplasty
Too many injections will thin the tissues and can cause permanent color changes and ulcers. Be very careful and make sure your doctor discusses these risks with you.
You might also like...
Kenalog Injections for excess scar tissue
The comments below are of value.
My concern is with regard to your question. "A revision to remove too much scar tissue"? It is not usual to inject Kenalog one week after surgery.
Being patient to see your result is important. It is also important to live in the real world and know if your result is on target to give you the result you had hoped for.
Personally, when I see a colleagues' patient who is worried as to whether everything is ok, I tell them that all is ok and that they should be patient and return to their doctor, if it is.
Rhinoplasty and kenolog
Kenalog is a steroid and it works by turning on enzyme inside your body called collagenase. After the injection the catalog may work for 4 to 6 weeks. the steroid can break down too much tissue and leave indentations and thin-skinned. So it is smart to under treat and come back for additional treatments as opposed to over treating and having a problem.
Time is your friend, wait and see how it heals and follow-up with Dr.
Kenalog (triamcinolone acetonide) injections after rhinoplasty surgery may be repeated at monthly intervals.
I read your concern. Since you saw improvement after your first two Kenalog injections in your nose, you'll likely be happy with your final result. Kenalog injections work by reducing swelling, and swelling tends to take longer to resolve after revision rhinoplasty.
Whenever I use Kenalog, I like to start with dilute Kenalog (2.5mg/cc) and work my way up to full strength (10mg/cc) as necessary. Injections are spaced at monthly intervals, and 1-4 treatments may be necessary.
I hope this is helpful for you.
Regards from NJ.
Web reference: http://nosejobphotos.com/
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.